MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G31439
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: a male patient of unspecified age underwent an unspecified procedure in which the zilver 518 biliary self-expanding stent, g31439, was used.The stent and catheter was flushed and once the product was over the wire, introduced into patient and ready to deploy, they [the end user] claim the stent would not open.They [the end user] removed the product at this time.Requested 11aug2022.Th 1.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization? 3.Did the patient require any additional procedures due to this occurrence? if yes, please describe.4.Did the product cause or contribute to the need for additional procedures? if yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
Pma/510(k) # - k182980.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # - k182980.Device evaluation: the zib5-125-4.0-40 device of lot number c1882525 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is no evidence to suggest that the customer did not follow the instructions for use.Image review : an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined from the available limited information.Possible root causes could be attributed to the device handling techniques by the user or possibly the patients pre existing condition or anatomy that may have caused resistance to be encountered when attempting to deploy.Three attempts have been made to obtain further information to investigate this complaint but unfortunately the additional information was not received.Should this information become available in the future, the file will be reopened, re-investigated and amended if need be.Clarification on what was meant by the stent would not deploy was received on 30 nov 2022.Whereby it was clarified that the stent could not be deployed from the introducer.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions on the 16-dec-2022.

Brand Name
ZILVER 518 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15345048
Report Number3001845648-2022-00606
Device Sequence Number5037557
Product Code FGE
UDI-Device Identifier10827002314396
UDI-Public(01)10827002314396(17)241101(10)C1882525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberG31439
Device Catalogue NumberZIB5-125-4.0-40
Device Lot NumberC1882525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/29/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale